He has been prescribed Tegretol and i started 2 days ago. I am rather afraid of what the medicine can do to him, but on the other hand, if he carries on with his argumentative attitude, mood swings, etc, that could also be worse in the long wrong. I just wonder if the psychiatrist diagnosed him correctly. I have gotten so accustomed to his erratic behaviour. But he also makes me so mad at times! How do i know whether what i am doing is the right thing?
Actually, you don't know... you have to put your trust in the doctor and hope he's right. If you have some reason to doubt his diagnosis, you could get a second opinion. If you are just worried about the Tegretol itself, then just remember that all the side effects you may have read about are simply known POSSIBLE side effects. There's no guarantee that he'll experience any of them. I'd suggest going ahead with the medication as prescribed and see if his behavior gets any better (or worse). Just remeber to give it with food so it doesn't cause nausea and make sure he has access to gum or hard candy because Tegretol causes dry mouth. If you don't see any improvement after 3-4 weeks, talk to his doctor and see about having him/her try your son on something else. Hope this helps. Good luck and God bless.
- Tegretol Information for Consumers
- Tegretol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tegretol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Nov 2009 • 4 answers
Posted 24 Dec 2011 • 1 answer
Posted 15 Oct 2012 • 6 answers
Posted 8 Nov 2012 • 1 answer
Posted 22 Jun 2016 • 1 answer